Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 399, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 27, 2008, 8:00 PM CDT for 4 counties in Missouri; 5 counties in Illinois. It was in force for 45 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2008, 8:00 PM CDT (01:00 UTC)
- Expired
- Jul 27, 2008, 8:45 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Pike County, IL, Lewis County, MO, Marion County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 128 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 8:00 PM CDT | TSTM WND DMG | Quincy, IL | LARGE TREE DOWN AND POWER IS OUT AT SPOTTERS HOUSE. ALSO 2 INCHES OF RAINFALL RECEIVED THIS EVENING. |
| Jul 27, 8:00 PM CDT | TSTM WND GST 60 | Quincy, IL | |
| Jul 27, 8:03 PM CDT | TSTM WND DMG | Quincy, IL | SMALL LIMBS AND POWER LINES DOWN |
| Jul 27, 8:07 PM CDT | TSTM WND GST 74 | Quincy, IL | STREET FLOODING ALSO OBSERVED...AND WGEM KNOCKED OFF THE AIR LOCALLY ACCORDING TO SPOTTER |
| Jul 27, 8:11 PM CDT | TSTM WND DMG | Mound Station, IL | NUMEROUS TREES AND LIMBS DOWN IN MOUND STATION. |
| Jul 27, 8:15 PM CDT | TSTM WND DMG | Liberty, IL | PARTIAL COLLAPSE OF AN OLD ABANDONED BUILDING ON THE SOUTH SIDE OF TOWN. |
| Jul 27, 8:23 PM CDT | TSTM WND DMG | Liberty, IL | NUMEROUS TREE LIMBS DOWN IN THE TOWN OF LIBERTY...UP TO 3 INCH DIAMETER |
| Jul 27, 8:30 PM CDT | TSTM WND DMG | 11 W Barry, IL | NUMEROUS TREES REPORTED DOWN BY SPOTTER 11W OF BARRY. |
| Jul 27, 8:30 PM CDT | TSTM WND DMG | Barry, IL | NUMEROUS 2 TO 3 INCH TREE LIMBS DOWN...WITH POWER OUT IN PARTS OF THE CITY. |
| Jul 27, 8:35 PM CDT | HAIL 0.75 | New Canton, IL | HEAVY RAINS AND STRONG WINDS ALSO IN ASSOCIATION WITH PASSING STORM. |
| Jul 27, 8:40 PM CDT | TSTM WND GST 70 | 3 N Pittsfield, IL | TREE BRANCHES BLOWN DOWN AND CORN FLATTENED. |
| Jul 27, 8:47 PM CDT | TSTM WND DMG | Louisiana, MO | SEVERAL TREES REPORTED DOWN IN THE CITY OF LOUISIANA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 5:27 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 280100
SVRLSX
ILC001-009-013-061-149-MOC111-127-163-173-280145-
/O.NEW.KLSX.SV.W.0399.080728T0100Z-080728T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
800 PM CDT SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN LEWIS COUNTY IN NORTHEAST MISSOURI
MARION COUNTY IN NORTHEAST MISSOURI
NORTHERN PIKE COUNTY IN NORTHEAST MISSOURI
NORTHERN RALLS COUNTY IN NORTHEAST MISSOURI
NORTHERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS
NORTHWESTERN GREENE COUNTY IN SOUTHWEST ILLINOIS
ADAMS COUNTY IN WEST CENTRAL ILLINOIS
BROWN COUNTY IN WEST CENTRAL ILLINOIS
PIKE COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 845 PM CDT
* AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GOLDEN TO 5 MILES SOUTH OF CAMP
POINT TO 3 MILES NORTHWEST OF PALMYRA TO PHILADELPHIA...AND WERE
MOVING SOUTHEAST AT 54 MPH.
* LOCATIONS IMPACTED INCLUDE...
PAYSON...
FALL CREEK...
BUCKHORN...
BEVERLY...
HANNIBAL...
RENSSELAER...
BARRY...
SPAULDING...
NEW LONDON...
CENTER...
SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING...AND A TORNADO WARNING REMAINS IN EFFECT FOR
NORTHERN ADAMS AND BROWN COUNTIES IN ILLINOIS. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN A MOBILE HOME...YOU SHOULD TAKE SHELTER IN A NEARBY
STURDY BUILDING.
YOU ARE IN DANGER IF YOU ARE IN THE PATH OF THIS STORM SEEK INDOOR
SHELTER NOW...PREFERABLY IN A BASEMENT OR AN INTERIOR ROOM AWAY FROM
DOORS AND WINDOWS. THE WIDESPREAD DESTRUCTIVE WINDS WILL DAMAGE HOMES
AND OTHER BUILDINGS...AND WILL DOWN NUMEROUS TREES AND POWER LINES.
LAT...LON 4020 9093 4011 9091 4011 9070 4005 9068
4003 9061 3998 9060 3999 9052 3988 9058
3969 9064 3953 9058 3953 9037 3952 9037
3941 9049 3928 9096 3928 9127 3979 9185
3995 9184 3993 9163 4006 9137 4012 9109
TIME...MOT...LOC 0059Z 319DEG 47KT 4006 9098 3994 9108
3981 9155 3982 9175
$$
CARNEY1 follow-up statement
000
WWUS53 KLSX 280128
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
828 PM CDT SUN JUL 27 2008
ILC001-009-013-061-149-MOC111-127-163-173-280145-
/O.CON.KLSX.SV.W.0399.000000T0000Z-080728T0145Z/
CALHOUN IL-GREENE IL-PIKE IL-BROWN IL-ADAMS IL-PIKE MO-RALLS MO-
MARION MO-LEWIS MO-
826 PM CDT SUN JUL 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN GREENE AND NORTHERN CALHOUN COUNTIES IN SOUTHWEST
ILLINOIS...AND ADAMS...BROWN AND PIKE COUNTIES IN WEST CENTRAL
ILLINOIS...AND EXTREME SOUTHEASTERN LEWIS...MARION...NORTHERN RALLS
AND NORTHERN PIKE COUNTIES IN NORTHEAST MISSOURI...
AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM VERSAILLES TO BAYLIS TO NEW
LONDON TO SPAULDING...AND WERE MOVING SOUTHEAST AT 47 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...VALLEY
CITY...GRIGGSVILLE...ASHBURN...TIME...SUMMER HILL...ROCKPORT...
PITTSFIELD...PIKE...MARTINSBURG AND INDEPENDENCE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
ADAMS COUNTY IN ILLINOIS AND LEWIS COUNTY IN MISSOURI. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS ADDITIONALLY...DAMAGING WINDS
COULD CONTINUE FOR SEVERAL MINUTES AFTER THE INITIAL GUSTS DO NOT BE
LULLED INTO A FALSE SENSE OF SECURITY STAY INSIDE A STURDY
BUILDING UNTIL THE STORMS HAVE PASSED
LAT...LON 4020 9093 4011 9091 4011 9070 4005 9068
4003 9061 3998 9060 3999 9052 3988 9058
3969 9064 3953 9058 3953 9037 3952 9037
3941 9049 3928 9096 3928 9127 3979 9185
3995 9184 3993 9163 4006 9137 4012 9109
TIME...MOT...LOC 0126Z 320DEG 41KT 3986 9067 3974 9085
3959 9132 3960 9152
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:28 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 27, 7:28 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CDT SUN JUL 27 2008
.UPDATE...
/720 PM CDT SUN JUL 27 2008/
HAVE GONE AHEAD AND MOVED THE START OF THE FLASH FLOOD WATCH UP TO
NOW BASED ON MCS CURRENTLY MOVING SOUTHEAST INTO THE NORTHERN CWA.
EXPECT THIS FORWARD PROPAGATING MCS TO CONTINUE TO CAUSE
WIDESPREAD WIND DAMAGE WITH GUSTS TO 80 MPH AND LARGE HAIL AS IT
MOVES SOUTHEAST GIVEN VERY IMPRESSIVE WIND SHEAR AND
THERMODYNAMIC PARAMETERS. CURRENT TRACK SUGGEST MCS WILL REACH
I-70 BETWEEN 930 AND 10 PM.
BRITT
&&
.DISCUSSION...
/448 PM CDT SUN JUL 27 2008/
MODELS REMAIN IN GOOD AGREEMENT ON NWLY FLOW AT H500 TO CONTINUE FOR
THE NEXT FEW DAYS. A SERIES OF DISTURBANCES WILL TRAVEL DOWN THIS
FLOW AND IMPACT THE AREA...WHILE THE RIDGE OVER THE WRN CONUS
CONTINUES TO GATHER STRENGTH AND WILL BEGIN TO INFLUENCE OUR AREA
WITH GREATER POTENTIAL FOR HEAT.
FIRST ITEM OF CONCERN IS MCS TO IMPACT THE AREA TONIGHT. ORIGINAL
MCS FLYING SEWD THRU ERN IA INTO CNTRL IL AND WILL LARGELY MISS OUR
AREA. HOWEVER...NEW DEVELOPMENT ON THE SRN/SWRN PERIPHERY OF THIS
WILL MERGE WITH UPPER LEVEL SUPPORT LATER THIS EVENING AND CREATE A
NEW MCS THAT WILL HAVE MORE OF A DIRECT IMPACT ON THE AREA. THIS
WILL BE SLOWER MOVING INITIALLY UNTIL A GOOD COLD POOL DEVELOPS.
LOOK FOR IT TO MOVE THRU MUCH OF THE FA LATER TONIGHT AND INTO
MONDAY MORNING. GIVEN HOW VULNERABLE TO FLOODING (WITH EXISTING
FLOODING CONTINUING) NERN MO IS FROM PREVIOUS VERY HEAVY
RAINFALL...HAVE ISSUED A FFA TO COVER THIS AND SURROUNDING AREAS
THRU LATE MONDAY MORNING. HAVE TRIMMED MAX TEMPS ON MONDAY BY
SEVERAL DEGS DUE TO CLOUDS/RAIN IN WAKE OF MCS.
A QUASI-QUIET PERIOD WILL TAKE HOLD MONDAY NIGHT AND
TUESDAY...ALTHOUGH WITH MODELS NOW IN MUCH BETTER AGREEMENT
REGARDING REMNANTS OF DOLLY WHICH WILL NOW IMPACT OUR AREA FROM LATE
TUESDAY THRU EARLY WEDNESDAY...LOOK FOR THE NRN FA TO MAINTAIN RAIN
CHANCES THRU-OUT THIS PERIOD...ALBEIT LOW. SWLY FLOW EXPECTED ON
TUESDAY WITH IMPRESSIVELY WARM H850 TEMPS OF 22-24C...BUT PRESENCE
OF RAIN...APPROACH OF DOLLY...LACK OF A CLASSIC SETUP...AND
UNUSUALLY MOIST GROUND WILL ALL WORK AGAINST SUPPORTING WARMER MAV
NUMBERS...NOT TO MENTION THE MAV WARM TRACK RECORD ALL THRU THE
SUMMER. WILL SIDE WITH THE COOLER MOS VALUES SEEN ON THE MET AND FWC
FOR TUESDAY MAX TEMPS.
DOLLY REMNANTS WILL THEN MAKE THEIR WAY THRU MAINLY TUESDAY NIGHT
AND CONTINUE INTO EARLY WEDNESDAY. HAVE EDGED POPS TO HIGH-END
CHANCE FOR NOW. VERY MOIST ATMOSPHERE ACCOMPANYING THIS SYSTEM TO
POINT TOWARDS LOCALLY HEAVY RAINFALL POTENTIAL ONCE AGAIN. AGAIN
TRIMMED MAX TEMPS ON WEDNESDAY GIVEN CLOUDS IN THE WAKE.
FOR THE EXTENDED PERIOD (WEDNESDAY NIGHT - SUNDAY)...MODELS HAVE
COME INTO BETTER AGREEMENT OVERALL ON THE H500 MASS FIELDS THAN THEY
HAVE IN THE PAST SEVERAL DAYS...WITH MEAN RIDGE POSN OVER THE WRN
CONUS TO EXPAND EWD INTO THE CNTRL CONUS BY NEXT WEEKEND. THIS WILL
MEAN AN END TO OUR NWLY FLOW PATTERN FOR THE TIME BEING AND THE
INTRODUCTION OF A MORE DRY PERIOD INTO THE FORECAST. IF MID LEVEL
RIDGE DOES INDEED BUILD IN OVER THE CNTRL CONUS THEN IT WILL ONLY
NEED A STRONG RIDGE AT THE SFC TO ESTABLISH ITSELF OVER THE SERN
CONUS IN ORDER FOR A TRADITIONAL SETUP TO A PROLONGED HEAT WAVE TO
EXIST FOR OUR AREA. IN ANY EVENT...WE HAVE SOME TIME TO WATCH THIS
AND IT WILL PROBABLY CHANGE A BIT BY THEN. CENTERED PCPN CHCS AROUND
SHORTWAVE TROF EXPECTED TO BE EXITING BY WEDNESDAY NIGHT IN THE SERN
FA...WITH MODELS BRINGING FRONT THRU ON THURSDAY AND PERHAPS
LINGERING INTO THURSDAY NIGHT. BEYOND THAT...WENT DRY AS MID LEVEL
RIDGE EXPECTED TO BECOME DOMINANT...AND PCPN CHCS WILL BE TOO LOW TO
PICK OUT BY THAT TIME. TEMPS FORECASTED TO BE NEAR NORMAL FOR THE
FIRST HALF OF THE PERIOD...BUT WITH BUILDING RIDGE ALOFT AND SLOWLY
RECOVERING SLY FLOW AT THE LO LEVELS...IT ALL POINTS TO ABOVE NORMAL
TEMPS BY NEXT WEEKEND.
TES
&&
.AVIATION...
/518 PM CDT SUN JUL 27 2008/
FOR THE 00Z TAFS...MCS OVER IA IS EXPECTED TO DROP SEWD THRU THE
CWA TGT. WILL INCLUDE TSRA WITH STG WND GUSTS IN UIN THIS
EVNG...AND INCLUDE A TEMPO GRP OF TSRA IN COU...STL AND SUS JUST
BFR MIDNIGHT. THE STG TSRA SHOULD MOVE QUICKLY SEWD THRU THE TAF
SITES FOLLOWED BY A COUPLE OF HOURS OF -TSRA OR -SHRA. THIS
CONVECTION SHOULD PUSH SE OF THE TAF SITES BY EARLY MRNG. WILL
HAVE LEFT OVER MID-HI LVL CONVECTIVE DEBRIS CLOUDINESS MON MRNG
WITH SCT DIURNALLY DRIVEN CUMULUS CLOUDS MON AFTN. S-SELY
PREVAILING SFC WNDS WL CONT TGT...THEN MAINLY SLY ON MON. MAY
HAVE A BRIEF PERIOD OF NWLY SFC WNDS TGT JUST BHND CONVECTIVE
LINE/TSRA OUTFLOW BNDRY.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR AUDRAIN-KNOX-LEWIS-
MARION-MONROE-PIKE-RALLS-SHELBY.
IL...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAMS IL-BROWN IL-
PIKE IL.
&&
WFO LSXHazardous weather outlook, Jul 27, 6:07 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 607 PM CDT SUN JUL 27 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 607 PM CDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE INTO PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL MISSOURI THIS EVENING AND TRAVEL SOUTHWARD ACROSS THE REGION. THIS COMPLEX WILL CAPABLE OF PRODUCING WIND GUSTS TO 80 MPH...GOLFBALL SIZE HAIL AND VERY HEAVY RAINFALL. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO THROUGH THE NIGHT. THESE STORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL OVER AREAS THAT ARE ALREADY VULNERABLE TO FLOODING. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT. FOR FURTHER INFORMATION...PLEASE REFER TO THE WATCH PRODUCT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL CONTINUE WITH THE POTENTIAL FOR HEAVY RAIN INTO MONDAY MORNING. A FLASH FLOOD WATCH CONTINUES FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THROUGH LATE MONDAY MORNING. OTHERWISE...THE CHANCE FOR THUNDERSTORMS CONTINUES AREAWIDE ON MONDAY WITH A SLIGHT CHANCE FOR THUNDERSTORMS CONTINUING INTO MONDAY NIGHT FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE CHANCE FOR THUNDERSTORMS WILL THEN CONTINUE THROUGH THURSDAY WITH A SERIES OF DISTURBANCES MOVING THROUGH. TEMPERATURES IN THE 90S WITH HIGH RELATIVE HUMIDITIES ARE EXPECTED TO PUSH AFTERNOON AND EARLY EVENING HEAT INDICES TO BETWEEN 100 AND 105 DEGREES ON TUESDAY...AND THEN AGAIN ON SATURDAY AND SUNDAY...PRIMARILY FOR THE CITY OF ST. LOUIS AND ITS IMMEDIATE SURROUNDING AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. IN ADDITION TO SEVERE WEATHER...SPOTTERS ARE ALSO ASKED TO REPORT ANY FLOODING AND HEAVY RAINFALL AMOUNTS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Special weather statement, Jul 27, 7:35 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 735 PM CDT SUN JUL 27 2008 ILZ058-097>099-MOZ034>036-042-052-280130- AUDRAIN-CALHOUN IL-GREENE IL-JERSEY IL-LINCOLN-MONROE-PIKE-PIKE IL- RALLS- 735 PM CDT SUN JUL 27 2008 ...SIGNIFICANT WIND DAMAGE POSSIBLE THIS EVENING... A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE WILL MOVE EAST ACROSS CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS THIS EVENING. THIS LINE WILL REACH A PARIS TO NEW LONDON TO PITTSFIELD ILLINOIS LINE BY 830 PM. THIS LINE WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 80 MPH AND GOLFBALL OR LARGER SIZE HAIL. IN ADDITION TO THE SEVERE WEATHER...THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL THAT COULD PRODUCE FLASH FLOODING. NOW IS THE TIME TO ACT. BE READY TO MOVE TO A STURDY STRUCTURE BEFORE THIS STORM REACHES YOUR LOCATION. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TELEVISION STATION FOR THE LATEST INFORMATION ON THIS DANGEROUS WEATHER SITUATION. BRITT
Local storm report, Jul 27, 7:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CDT SUN JUL 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND GST 2 E MONTICELLO 40.12N 91.67W
07/27/2008 E60 MPH LEWIS MO COUNTY OFFICIAL
&&
EVENT NUMBER LSX0800726
CVKINGLocal storm report, Jul 27, 7:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
752 PM CDT SUN JUL 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND GST QUINCY 39.93N 91.39W
07/27/2008 E70 MPH ADAMS IL TRAINED SPOTTER
&&
EVENT NUMBER LSX0800727
CVKINGLocal storm report, Jul 27, 7:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 PM CDT SUN JUL 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND GST QUINCY 39.93N 91.39W
07/27/2008 M54 MPH ADAMS IL TRAINED SPOTTER
&&
EVENT NUMBER LSX0800728
CVKINGLocal storm report, Jul 27, 7:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
756 PM CDT SUN JUL 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST QUINCY 39.93N 91.39W
07/27/2008 M57 MPH ADAMS IL TRAINED SPOTTER
&&
EVENT NUMBER LSX0800729
CVKINGLocal storm report, Jul 27, 8:00 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
800 PM CDT SUN JUL 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST QUINCY 39.93N 91.39W
07/27/2008 E60 MPH ADAMS IL TRAINED SPOTTER
&&
EVENT NUMBER LSX0800730
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:02 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 58 min |
| Jul 27, 8:33 PM CDT | Flash Flood Warning | LSX | Lewis, Marion, Ralls | 6 hr |
| Jul 27, 8:44 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike, Ralls | 46 min |
| Jul 27, 8:51 PM CDT | Flash Flood Warning | LSX | Pike, Ralls | 6 hr |
| Jul 27, 8:53 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 37 min |
| Jul 27, 9:07 PM CDT | Tornado Warning | LSX | Monroe, Shelby | 38 min |
| Jul 27, 9:31 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike, Saint Charles, Saint Louis, City of Saint Louis | 44 min |
| Jul 27, 9:46 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe | 59 min |
| Jul 27, 10:12 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 63 min |
| Jul 27, 10:15 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Lincoln, Saint Charles, Saint Louis, Warren and 1 more | 45 min |
| Jul 27, 10:46 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 44 min |
| Jul 27, 10:56 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Lincoln, Montgomery, Warren | 49 min |
| Jul 27, 11:24 PM CDT | Flash Flood Warning | LSX | Lincoln | 6 hr |
| Jul 28, 12:00 AM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway | 6 hr |
| Jul 28, 1:48 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin | 42 min |
| Jul 28, 2:21 AM CDT | River Flood Warning | LSX | Lincoln | 61 hr |
| Jul 28, 5:24 AM CDT | River Flood Warning | LSX | Callaway, Osage | 7 days |
| Jul 28, 5:24 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 7 days |
| Jul 28, 10:28 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 8 days |
| Jul 28, 10:50 AM CDT | River Flood Warning | LSX | Ralls | 15 days |
| Jul 28, 11:02 AM CDT | River Flood Warning | LSX | Lewis | 72 hr |
| Jul 28, 11:28 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 6 days |
| Jul 28, 3:29 PM CDT | River Flood Warning | LSX | Saint Charles | 7 days |
| Jul 27, 7:41 PM CDT | Tornado Warning | LSX | Adams, Brown | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.